Hail, Platte
- When
- June 20, 2:05 PM MST to 2:10 PM MST
- Where
- Platte County, Wheatland
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.050, -104.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 2:00 AM MST, 12 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 AM MDT FRI JUN 20 2003 A BROAD UPPER LEVEL TROUGH IS CURRENTLY OVER THE NORTHERN ROCKIES AND HIGH PLAINS. SHORTWAVE ENERGY WILL ROTATE AROUND THE BASE OF THE TROUGH TODAY AND TONIGHT AND WILL IMPACT THE CYS FORECAST AREA IN SOUTHWEST FLOW ALOFT. SURFACE LOW PRESSURE WILL DEVELOP TODAY IN MT WITH A SHARP LEESIDE LOW PRESSURE TROUGH EXTENDING SOUTHWARD AND SWEEPING ACROSS WY. THE LOW LEVEL TROUGH WILL PRODUCE BREEZY CONDITIONS TODAY...AND WILL INTERACT WITH MID LEVEL MOISTURE AND AFTERNOON INSTABILITY TO PRODUCE SOME SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA. TEMPERATURES TODAY WILL REACH THE UPPER 70S AND 80S OVER LOWER ELEVATIONS. THE BREEZE WILL DECREASE THIS EVENING AND PRECIPITATION COVERAGE WILL END BY MIDNIGHT AS DRIER AIR IS ADVECTED OVER THE REGION. TEMPS TONIGHT WILL DROP OFF TO THE UPPER 40S AND 50S MOST PLACES. FOR SAT...BROAD UPR TROF LINGERS OVER WRN U.S. WITH DRIER SW FLOW ALOFT OVER REGION. COOL FRONT STALLS OUT ABOUT HALFWAY THRU AREA... AND WITH DOWNSLOPE FLOW...WILL PROBABLY BE THE WARMEST DAY THIS WEEK. BOTH ETA/GFS SHOW A DVLPG BAND OF MID LEVEL MSTR ALONG UPR JET SAT NIGHT ACRS WRN/NRN SXNS WITH SOME LATE DAY SHWRS/TSTMS...WITH PATTERN SIMILAR INTO SUN AND MON. ANOTHER PIECE OF ENERGY DROPS INTO THE MEAN TROF LATER ON MON INTO TUE...WITH ECMWF SIMILAR TO GFS. HOWEVER...UPR SYSTEM SHEARS OUT ON APPROACHING OUR AREA TUE/WED AND ONLY A WEAK SYSTEM MOVES THRU TUE NGT/WED. COOLER AIR FINALLY SEEPS IN FOR WED/THU...ALONG WITH SOME LINGERING CHCS OF PCPN MAINLY SE WY. .CYS... WY...NONE. NE...NONE.
NEZ001>003-019>021-054-055-WYZ059>070-211130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1052 AM MDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME CAPABLE OF PRODUCING HAIL AND STRONG WINDS...ARE POSSIBLE IN THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS SHOULD DEVELOP IN THE FAR EASTERN PARTS OF SOUTHEAST WYOMING DURING THE AFTERNOON...THEN GRADUALLY SPREAD INTO THE WESTERN NEBRASKA PANHANDLE BY LATE AFTERNOON AND CONTINUE INTO THE EVENING. LOOK FOR STORMS TO DIMINISH IN INTENSITY AND NUMBER OVERNIGHT IN WESTERN NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SATURDAY AND SUNDAY WILL SEE A MINIMUM OF LATE DAY STORMS AS DRIER AIR MOVES INTO THE REGION. FOR MONDAY THROUGH THURSDAY...A GRADUAL INCREASE IN LATE DAY SHOWERS AND THUNDERSTORMS IS EXPECTED AS AN UPPER LEVEL FEATURE AND ITS SURFACE COLD FRONT AFFECT THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN THE PANHANDLE AND THE FAR EASTERN PLAINS OF SOUTHEAST WYOMING. RGB
The Cheyenne radar (KCYS), 101 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364047.